Hail, Wyandotte
- When
- May 10, 6:50 AM CST
- Where
- Wyandotte County, Bonner Spgs
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.050, -94.883
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 10, 1:26 AM CST, 5 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 226 AM CDT THU MAY 10 2001 LATEST RADAR TRENDS SHOW THE PCPN ALONG THE IA/MO BORDER MOVING ESE WHILE THE PCPN IN KANSAS TAKING A MORE SERLY PATH. SVR POTENTIAL THIS MORNING MINIMAL...ALTHO CONVECTION ITSELF SHUD SUSTAIN ITSELF THRU CWA THANKS IN PART TO LLVL JET. BOUNDARY TO THE NORTH IS PROGGED TO COME THRU OVERNITE...WHICH DOES NOT LEAVE A LOT OF FOCUS FOR TSRA DEVELPMNT THIS AFTN. WHILE INSTABILITY IS DECENT...ETA SOUNDINGS DO SHOW A BIT OF A CAP AFT 18Z. HOWEVER...OUTFLOW BOUNDARIES SHOULD ABOUND AFT MORNING CONVECTION CLEARS. FOR THIS REASON...CATEGORICAL POPS THIS MORNING WILL BE FOLLOWED BY LOW CHC POP THIS AFTN IN I-70 CORRIDOR AND NORTH. CLOUDS THIS MORNING WILL HINDER HIGHS TDY SOMEWHAT. WILL GO SOMEWHERE BETWEEN MAV/FWC. AS SFC BOUNDARY MOVES SOUTH THURS NIGHT...LIKELY POPS LOOK LIKE A GOOD BET. 0/6 SHEAR AND INSTABILITY POINT TO SVR WX IN NRN ZONES IN THE EVENING HOURS. OTHER CONCERN IS WITH HEAVY RAIN POTENTIAL. PRECIP WATER AMOUNTS ARE 1.3 ...BUT NRN MO FFG HAS GONE UP TO ABOUT 1.7 FOR 3HRLY RAINFALL. FOR NOW WILL JUST MENTION HEAVY RAIN IN NRN ZONES AND DEFER ANY POSSIBLE FFA ISSUANCE TO DAY CREW. AVN/ETA BOTH HAVE SFC FRONT NEAR SRN BORDER OF CWA BY 18Z FRI... WHICH WOULD POINT TO EARLY ENDING PCPN TIME WHICH GOING FCST HAS WELL IN HAND. FRIDAY TEMPS ARE A CHALLENGE WITH COOLER AIR SURGE AND CLOUD COVER. WILL GO CLOSER TO MAV GUID. .EAX... KS...NONE MO...NONE LVQ
MOZ001>008-011-012-100730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 150 AM CDT THU MAY 10 2001 ...SEVERE THUNDERSTORM WATCH 218 WILL EXPIRE AT 2 AM... SEVERE THUNDERSTORM WATCH 218 FOR HOLT...WORTH...ANDREW... SCHUYLER...HARRISON...MERCER...GENTRY...ATCHISON...NODAWAY AND PUTNAM COUNTIES...WILL EXPIRE AS SCHEDULED AT 2 AM. THUNDERSTORMS MOVING INTO NORTHERN MISSOURI FROM SOUTHERN IOWA WILL CONTINUE TO WEAKEN AS THEY MOVE SOUTH. THOUGH NO SEVERE WEATHER IS ANTICIPATED...THESE STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...PEA-SIZED HAIL AND WIND GUSTS TO 45 MPH AS THEY MOVE INTO NORTHERN MISSOURI. THE AREAL COVERAGE OF THE STORMS WILL DECREASE DURING THE EARLY MORNING HOURS...AND MAY ENTIRELY DISSIPATE BY SUNRISE. FORTIN
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT THU MAY 10 2001 ...RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... FORECAST: THUNDERSTORMS WILL EXIT THE AREA THIS MORNING...AND ARE NOT EXPECTED TO BECOME SEVERE. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON ACROSS THE ENTIRE OUTLOOK AREA. HOWEVER...THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS LATE THIS AFTERNOON AND EARLY EVENING NORTH OF A LINE FROM ST JOSEPH TO PRINCETON...SINKING SOUTH TO AN I-70 LINE BY MID EVENING. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WIND...WITH AN ISOLATED TORNADO POSSIBLE ALONG THE IOWA MISSOURI BORDER. AN ADDITIONAL THREAT ESPECIALLY ACROSS NORTHERN MISSOURI AND EXTREME NORTHEAST KANSAS WILL BE HEAVY RAINFALL AND LOCALIZED FLOODING. DISCUSSION: THE THUNDERSTORMS MOVING ACROSS THE OUTLOOK AREA THIS MORNING WILL LEAVE SURFACE BOUNDARIES THAT MAY CAUSE REGENERATION OF ADDITIONAL THUNDERSTORMS THIS AFTERNOON. HOWEVER...A COLD FRONT MOVING INTO NORTHERN MISSOURI LATER TONIGHT WILL BE THE MAIN FOCUS FOR DEVELOPMENT LATE THIS AFTERNOON AND TONIGHT. OUTLOOK: THUNDERSTORMS ARE EXPECTED AGAIN AS EARLY AS SUNDAY NIGHT OVER FAR NORTHERN MISSOURI...AND THEN OVER THE ENTIRE REGION ON MONDAY AND TUESDAY OF NEXT WEEK. LVQ
The Pleasant Hill radar (KEAX), 60 km away, was scanning. The volume nearest the first event began at 12:51 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244809, 5244810, 5244811, 5244808.